News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Im going to quit paxil cold turkey


 chm1970 - Mon Oct 15, 2007 4:58 pm

Any advice I can handle the way it makes me feel anymore I go see my doctor he ups me 20 more mg thats 40mg and gives me 1mg of klonipin. went to get off of it he ups it.will there be any side affects
 Debbie Miller, RN - Mon Oct 15, 2007 6:49 pm

User avatar Hello,
I am sorry you are having trouble with this medication.

I would suggest you try again to talk to your doctor about your desire to stop the Paxil. This would be the safest way to discontinue it. He will probably suggest tapering the dosage (half dose for 3 days or so, then half again, etc.) rather than going cold turkey because some people do report very significant side effects from suddenly stopping the drug. You also need to be concerned about the reason you are prescribed the medication to start with. You can experience rebound depression which can be quite severe so you may need a different antidepressant.

If you are not comfortable with the prescribing doctor, perhaps you could schedule with another psychiatrist or psychiatric nurse practitioner. They could also advise you about changing medications and help you to safely discontinue this.

There are some other things you can do to improve your mental health, including exercise such as walking (especially in the sunlight). Let your eyes absorb the light - it helps your well-being. A daily walk can do wonders in this area.

Again, I would advise you to do this under the care of a health care provider. Be assertive about your desires in your health decisions to be sure there is no confusion. Let him know you do not want the drug, but that you might be willing to consider an alternative treatment. He is probably looking out for the depression and/or other mental health concerns.

A second opinion is always a welcome option.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here